Alert archive / Massachusetts / Wind Advisories in 2023

Wind Advisory 14, NWS Boston/Norton, MA

December 10, 2023Bristol County, Kent County, Providence County, Rhode Island; 5 counties in Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Dec 10, 2023, 4:08 AM EST for Bristol County, Kent County, Providence County, Rhode Island; 5 counties in Massachusetts. It took effect at Dec 10, 2023, 7:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2023, 4:08 AM EST (09:08 UTC)
In effect from
Dec 10, 2023, 7:00 PM EST
Expired
Dec 11, 2023, 5:35 AM EST
In force
11 hr
Issued by
NWS Boston/Norton, MA

Counties Bristol County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 8 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2023-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2023-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS71 KBOX 100908
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
408 AM EST Sun Dec 10 2023

MAZ019>021-RIZ006-007-102215-
/O.UPG.KBOX.WI.Y.0013.231211T0100Z-231211T1400Z/
/O.NEW.KBOX.HW.W.0003.231211T0300Z-231211T1500Z/
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Washington RI-Newport RI-
Including the cities of Plymouth, Fall River, New Bedford, 
Mattapoisett, Narragansett, Westerly, and Newport
408 AM EST Sun Dec 10 2023

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern and Southern Plymouth, Southern Bristol MA, 
  Washington, and Newport Counties.

* WHEN...From 10 PM this evening to 10 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ022>024-RIZ008-102215-
/O.UPG.KBOX.HW.A.0002.231211T0600Z-231211T1800Z/
/O.NEW.KBOX.HW.W.0003.231211T0300Z-231211T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
408 AM EST Sun Dec 10 2023

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST MONDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...In Massachusetts, Barnstable, Dukes and Nantucket 
  Counties. In Rhode Island, Block Island.

* WHEN...From 10 PM this evening to 1 PM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ007-013-015>018-RIZ001>004-102215-
/O.NEW.KBOX.WI.Y.0014.231211T0000Z-231211T1800Z/
Eastern Essex MA-Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Including the cities of Gloucester, Foxborough, Norwood, Boston, 
Quincy, Taunton, Brockton, Foster, Smithfield, Providence, 
Coventry, West Greenwich, East Greenwich, Warwick, 
and West Warwick
408 AM EST Sun Dec 10 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Norfolk, Providence, Kent, Eastern Essex, Suffolk, 
  Northern Bristol MA, and Western Plymouth Counties.

* WHEN...From 7 PM this evening to 1 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
4 follow-up statements
605 
WWUS71 KBOX 100910
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
410 AM EST Sun Dec 10 2023

MAZ019>021-RIZ006-007-102215-
/O.CON.KBOX.HW.W.0003.231211T0300Z-231211T1500Z/
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Washington RI-Newport RI-
Including the cities of Plymouth, Fall River, New Bedford, 
Mattapoisett, Narragansett, Westerly, and Newport
410 AM EST Sun Dec 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern and Southern Plymouth, Southern Bristol MA, 
  Washington, and Newport Counties.

* WHEN...From 10 PM this evening to 10 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ022>024-RIZ008-102215-
/O.CON.KBOX.HW.W.0003.231211T0300Z-231211T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
410 AM EST Sun Dec 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST MONDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...In Massachusetts, Barnstable, Dukes and Nantucket 
  Counties. In Rhode Island, Block Island.

* WHEN...From 10 PM this evening to 1 PM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

RIZ005-102215-
/O.EXA.KBOX.WI.Y.0014.231211T0000Z-231211T1800Z/
Bristol RI-
Including the city of Bristol
410 AM EST Sun Dec 10 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Bristol County.

* WHEN...From 7 PM this evening to 1 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MAZ007-013-015>018-RIZ001>004-102215-
/O.CON.KBOX.WI.Y.0014.231211T0000Z-231211T1800Z/
Eastern Essex MA-Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Including the cities of Gloucester, Foxborough, Norwood, Boston, 
Quincy, Taunton, Brockton, Foster, Smithfield, Providence, 
Coventry, West Greenwich, East Greenwich, Warwick, 
and West Warwick
410 AM EST Sun Dec 10 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Norfolk, Providence, Kent, Eastern Essex, Suffolk, 
  Northern Bristol, and Western Plymouth Counties.

* WHEN...From 7 PM this evening to 1 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
192 
WWUS71 KBOX 101939
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
239 PM EST Sun Dec 10 2023

MAZ019>021-RIZ006-007-110900-
/O.CON.KBOX.HW.W.0003.231211T0300Z-231211T1500Z/
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Washington RI-Newport RI-
Including the cities of Plymouth, Fall River, New Bedford, 
Mattapoisett, Narragansett, Westerly, and Newport
239 PM EST Sun Dec 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected. 

* WHERE...Eastern and Southern Plymouth, Southern Bristol MA, 
  Washington, and Newport Counties. 

* WHEN...From 10 PM this evening to 10 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ022>024-RIZ008-110900-
/O.CON.KBOX.HW.W.0003.231211T0300Z-231211T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
239 PM EST Sun Dec 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST MONDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph 
  expected. 

* WHERE...In Massachusetts, Barnstable, Dukes and Nantucket 
  Counties. In Rhode Island, Block Island. 

* WHEN...From 10 PM this evening to 1 PM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ007-013-015>018-RIZ001>005-110900-
/O.CON.KBOX.WI.Y.0014.231211T0000Z-231211T1800Z/
Eastern Essex MA-Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-
Including the cities of Gloucester, Foxborough, Norwood, Boston, 
Quincy, Taunton, Brockton, Foster, Smithfield, Providence, 
Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, 
and Bristol
239 PM EST Sun Dec 10 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Norfolk, Providence, Kent, Eastern Essex, Suffolk, 
  Northern Bristol, and Western Plymouth Counties. 

* WHEN...From 7 PM this evening to 1 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
666 
WWUS71 KBOX 110904
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
404 AM EST Mon Dec 11 2023

MAZ019>021-111200-
/O.CAN.KBOX.HW.W.0003.000000T0000Z-231211T1500Z/
/O.EXB.KBOX.WI.Y.0014.000000T0000Z-231211T1200Z/
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Including the cities of Plymouth, Fall River, New Bedford, 
and Mattapoisett
404 AM EST Mon Dec 11 2023

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Eastern and Southern Plymouth, and Southern Bristol
  Counties in Massachusetts.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

RIZ008-111015-
/O.CAN.KBOX.HW.W.0003.000000T0000Z-231211T1800Z/
Block Island RI-
Including the city of New Shoreham
404 AM EST Mon Dec 11 2023

...HIGH WIND WARNING IS CANCELLED...

Gusty west to northwest winds will continue to diminish less than
45 mph today.

$$

RIZ006-007-111015-
/O.CAN.KBOX.HW.W.0003.000000T0000Z-231211T1500Z/
Washington RI-Newport RI-
Including the cities of Narragansett, Westerly, and Newport
404 AM EST Mon Dec 11 2023

...HIGH WIND WARNING IS CANCELLED...

Gusty west to northwest winds will continue to diminish less than
45 mph today.

$$

MAZ007-013-015-016-RIZ001>004-111015-
/O.CAN.KBOX.WI.Y.0014.000000T0000Z-231211T1800Z/
Eastern Essex MA-Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-
Including the cities of Gloucester, Foxborough, Norwood, Boston, 
Quincy, Foster, Smithfield, Providence, Coventry, West Greenwich,
East Greenwich, Warwick, and West Warwick
404 AM EST Mon Dec 11 2023

...WIND ADVISORY IS CANCELLED...

Gusty west to northwest winds will continue to diminish less than
40 mph today.

$$

MAZ022>024-111800-
/O.CON.KBOX.HW.W.0003.000000T0000Z-231211T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
404 AM EST Mon Dec 11 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Barnstable, Dukes and Nantucket Counties.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ017-018-RIZ005-111200-
/O.EXT.KBOX.WI.Y.0014.000000T0000Z-231211T1200Z/
Northern Bristol MA-Western Plymouth MA-Bristol RI-
Including the cities of Taunton, Brockton, and Bristol
404 AM EST Mon Dec 11 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...In Massachusetts, Northern Bristol and Western 
  Plymouth Counties. In Rhode Island, Bristol County.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
699 
WWUS71 KBOX 111035
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
535 AM EST Mon Dec 11 2023

MAZ017>021-RIZ005-111145-
/O.CAN.KBOX.WI.Y.0014.000000T0000Z-231211T1200Z/
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Bristol RI-
Including the cities of Taunton, Brockton, Plymouth, Fall River, 
New Bedford, Mattapoisett, and Bristol
535 AM EST Mon Dec 11 2023

...WIND ADVISORY IS CANCELLED...

$$

MAZ022>024-111500-
/O.EXT.KBOX.HW.W.0003.000000T0000Z-231211T1500Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
535 AM EST Mon Dec 11 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Barnstable, Dukes and Nantucket Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Dec 10, 3:54 AM EST, 14 minutes earlier.

Area forecast discussion, Dec 10, 3:54 AM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
354 AM EST Sun Dec 10 2023

.SYNOPSIS...
Multifaceted storm to impact southern New England today into
Monday with heavy rain, strong to damaging winds, and perhaps a
touch of snow across western MA. Otherwise, turning drier
Monday afternoon and trending colder into the middle of next
week. Temperatures likely moderating towards the end of next
week.

&&

.NEAR TERM /THROUGH TODAY/...
Latest guidance suite has slightly sped up the arrival time of
rainfall across southern New England slightly. Still favoring
rainfall to arrive from west to east during this afternoon.
Latest guidance suite has also raised concerns about how much
rainfall is possible. That will be further discussed in the
Hydrology section below.

Not much chance for sunshine today. Areas of fog across RI and
southeast MA likely to stick around most of the day. Fog across
the CT River Valley and interior MA should briefly dissipate
later this morning, just before the rainfall moves back in.
Expecting the brunt of the strongest winds to hold off during
this portion of the forecast.

Despite the clouds, increasing southerly winds should boost
temperatures above normal. Should temperatures rise even higher,
that would pose a greater risk for stronger winds due to deeper
mixing within the boundary layer. Consensus winds of 50-60 kt at
925 mb expected to be in place over RI and SE MA by late
afternoon/early evening.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
Tonight is likely going to be messy as a multifaceted storm
reaches its peak. Periods of heavy rainfall at times and
increasing southerly winds.

Operational HREF LPMM rainfall forecasts have increased the
magnitude of maximum rainfall potential to as much as 5-7
inches. Many of the other members of the 10/00Z guidance suite
have also increased rainfall totals. The EMC HREF showed a 70-80
percent chance for 5+ inches somewhere across northern CT into
western and central MA, and even a 10-20 percent chance for
totals over 8 inches. The threat for freshwater flooding is
concerning, so the Flood Watch continues.

Winds rapidly increase this evening, and especially late
tonight, as a low pressure passes by. A strong cold front then
marches east after midnight, likely reaching the coast towards
noon. Expecting a sharp shift to winds from the west.

Operational HREF showed a 70-80 percent chance of wind gusts of
60+ mph across far SE MA, including the Cape and islands. Thus,
issued a High Wind Warning for these areas. Surrounded this
warning with a Wind Advisory for areas slightly farther inland.
The strongest winds look to be during a window from after
midnight into mid morning Monday.

Colder air arrives quickly behind this cold front, which should
lead to a period of sleet or snowfall across the east slopes of
the Berkshires late tonight into Monday. By then, drier air
should also be moving into southern New England. Thus limiting
the time for appreciable snowfall. Still thinking 1-3 inches
possible at most across the highest elevation of the Berkshires.

Above normal low temperatures tonight, with falling temperatures
during the day Monday. There should be a tale of two seasons
Monday morning, with areas east of this cold front still in the
50s, with readings in the 30s and 40s to west of this front.
Expecting temperatures in the 30s region-wide by evening.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Key Points...

* Quiet, mainly dry weather into next weekend
* Temps below normal with coldest day on Thu, then moderating to
  above normal levels Fri and Sat

After mid level trough exits Mon night, a broad trough sets up
across the Gt Lakes then amplifies somewhat as it moves east
into New Eng late Wed/Wed night. This will push a cold front
through SNE Wed which will bring coldest temps of the week Wed
night into Thu, well below normal. Then a moderating trend Fri
into Sat as a deamplifying ridge across south central Canada
slides ESE into the Gt Lakes and New Eng leading to temps
recovering to above normal levels. Overall, much of the entire
extended period will feature dry weather as PWATs will remain
well below normal. The only risk for a few snow showers will be
on Wed across interior high terrain with cold frontal passage.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today into Monday...High confidence in trends. Moderate
confidence in timing.

Mix of conditions from VFR ceilings all the way down to IFR in
areas of fog and stratus. Fog will be slow to dissipate this
morning due to lack of sunshine and increasing humidity over a
relatively colder ground. Expecting most of today to feature
MVFR/IFR conditions with rainfall arriving from W to E between
16-20Z. Increasing southerly winds through today.

Mainly IFR tonight into Monday morning. Improvement to VFR as a
cold front cross our region. Biggest improvement should occur
between 16-20Z Monday. The Monday morning push expected to be
impacted by strong to damaging winds.

Southerly LLWS this evening towards the south coast of New
England of 50-60 kt at 2 kft. This could increase to as much as
70-85 kt towards mid morning Monday. The main area to be
impacted should be from KBVY-KSFZ-KWST to the south and east.

KBOS Terminal...High confidence in trends. Moderate confidence
in timing. LLWS around 35+ kt not out of the question after 20Z
today into Monday morning, but not enough confidence to put it
in the TAF just yet.

KBDL Terminal...High confidence in trends. Moderate confidence
in timing.

Outlook /Monday Night through Thursday/...

Monday Night: VFR. Windy with gusts up to 35 kt.

Tuesday through Wednesday: VFR. Breezy.

Wednesday Night: VFR. Windy with gusts up to 30 kt.

Thursday: VFR. Windy with local gusts up to 30 kt.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Dangerous storm for mariners expected to impact the waters
mainly tonight into Monday. Storm Watches converted to Storm
Warnings for most waters. The exception being Boston Harbor,
where a Gale Warning has been posted. Rainfall overspreads the
waters this afternoon and evening, leading to poor visibility.
There is even a low risk (10-20%) for thunderstorms, especially
across the southern coastal waters.

An abrupt and significant shift in winds is expected mid to
late day Monday as a cold front crosses the waters. Seas
gradually diminish through the day Monday, but will still be
rough on the waters.

Outlook /Monday Night through Thursday/...

Monday Night: Low risk for gale force winds with gusts up to
40 kt. Rough seas up to 14 ft.

Tuesday: Winds less than 25 kt. Seas up to 5 ft.

Tuesday Night: Moderate risk for Small Craft Advisory winds
with local gusts up to 30 kt. Seas up to 5 ft.

Wednesday through Wednesday Night: Moderate risk for Small
Craft Advisory winds with gusts up to 30 kt. Seas up to 5 ft.

Thursday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of seas approaching 5 ft.

&&

.HYDROLOGY...
The risk for rapid brook and stream rises, as well as poor
drainage and urban flooding, is elevated from tonight into
Monday. Most locations within interior southern New England
should see 2-4 inches of rainfall. Farther SE, rainfall totals
should be 2 inches or less, mainly due to the duration of
rainfall. Some signals in the latest guidance for a risk of 5+
inches somewhere across northern CT and central and western MA.
Will be monitoring this threat closely over the next 24 hours
or so.

Rainfall of this magnitude during this time of year, where the
ground may be partially frozen or debris may be clogging storm
drains, only magnifies the runoff and lesses the time before
rises on smaller stream and creeks.

&&

.TIDES/COASTAL FLOODING...
* Coastal Flood Advisory for Narragansett Bay and south coast

Latest guidance suggests the peak surge for Providence will be
near the time of high tide. There is still some uncertainty with
exact timing and it could end up a few hours earlier or later
depending on the timing of the cold front and wind shift.
However, our confidence is high that peak surge will reach up to
3 ft at Providence and 1.5 to 2.5 ft elsewhere along the RI and
MA south coast. We think the ETSS and ESTOFS surge guidance is
underdone and we leaned toward PETSS 90th percentile given the
strong southerly LLJ and 24 hr pressure falls of 24-26 mb,
which will enhance the surge. The highest confidence for minor
flooding will be along Narragansett Bay due to
funneling/channeling up the Bay with southerly flow. The risk
for moderate flooding is rather low so we converted the coastal
flood watch to an advisory. We would need a 4+ ft surge to reach
moderate flooding and this appears unlikely at this time.

The flood threat is lower outside of Narragansett Bay where
surge will be less. Worst case scenario would be very minor
flooding or splashover along the RI south coast west of
Narragansett Bay as well as Buzzards Bay and the south coast of
Cape Cod.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from this afternoon through Monday evening for
     CTZ002>004.
MA...Flood Watch from this afternoon through Monday evening for
     MAZ002>021-026.
     Wind Advisory from 7 PM this evening to 1 PM EST Monday for
     MAZ007-013-015>018.
     High Wind Warning from 10 PM this evening to 10 AM EST Monday
     for MAZ019>021.
     Coastal Flood Advisory from 4 AM to 8 AM EST Monday for MAZ020.
     High Wind Warning from 10 PM this evening to 1 PM EST Monday
     for MAZ022>024.
RI...Flood Watch from this afternoon through Monday evening for
     RIZ001>007.
     Wind Advisory from 7 PM this evening to 1 PM EST Monday for
     RIZ001>004.
     High Wind Warning from 10 PM this evening to 10 AM EST Monday
     for RIZ006-007.
     Coastal Flood Advisory from 4 AM to 8 AM EST Monday for RIZ002-
     004>007.
     High Wind Warning from 10 PM this evening to 1 PM EST Monday
     for RIZ008.
MARINE...Gale Warning from 7 PM this evening to 7 PM EST Monday for
     ANZ230.
     Storm Warning from 1 AM to 1 PM EST Monday for ANZ231-250-251-
     254.
     Storm Warning from 10 PM this evening to 1 PM EST Monday for
     ANZ232>235-237-255-256.
     Storm Warning from 10 PM this evening to 10 AM EST Monday for
     ANZ236.

&&

SYNOPSIS...Belk/KJC
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...KJC
AVIATION...Belk/KJC
MARINE...Belk/KJC
HYDROLOGY...Belk/KJC
TIDES/COASTAL FLOODING...KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 4:08 AM ESTHigh Wind WarningBOXNewport, Washington29 hr
Dec 10, 4:13 AM ESTCoastal Flood AdvisoryBOXBristol, Kent, Newport, Providence, Washington24 hr
Dec 10, 3:55 AM ESTGale WarningBOX29 hr
Dec 10, 3:55 AM ESTStorm WarningBOX29 hr

Nearby

Wind Advisories in Massachusetts, 2023Wind Advisories in Rhode Island, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.